I saw my PCP today and showed him a rash I have had for around 8 weeks (since i noticed it) it comes and goes and is mostly non-itchy. It is most prominent on my flanks, particularly the left hand side. It is also visible on my middle upper back and sometimes on my shoulders.
The rash comes and goes, and seems to be worse when my skin is cold. It is usually an off-red to brown colour on my flanks but red and faint on my back.
My PCP said Pityriasis Versicolor but I have taken Flucanazole (for another condition) just last week and it has not improved.
PIC included (it is not clear, but that is my flank).
Hypopigmented patches on Flanks and upper torso may indicate Tinea alba or P.Versicolor or some other cause of auto immune disorder (recurrent and wide spread).Did your Doctor confirm the diagnosis after Wood's lamp observation.If not, he is correct in classifying those lesions.It may take time for lesions to develop and show expansion.Since you consulted Doctor at right time,follow as instructed by him.
You said you have taken Fluconazole,I expect it by mouth.Correct?
Anti-fungal medications for such Hypopigmented patches is always topical (on skin application).You can also try some corticosteroid medication+anti fungal combination.Have a follow up with your Doctor after completion of medicine.Re evaluate if symptoms get worse or there is sudden expansion of these lesions.This is what you can do at this point of time.All The Best!
Vitiligo or Albinism,tuberous sclerosis etc are auto immune or hereditary disorders.
Since the patch is visible having a area of 2cm spread,it may be initially considered as Hypopigmented patch (though off red/brown/white) and you were started with anti fungals.Like said,oral medication has very little value managing such condition and topical medication is advised (with or without Corticosteroid combination).If symptoms like itch occur,then Anti Histaminics like Cetrizine or Chlorpheneramine is prescribed.
Follow as directed and wait until patches grow bigger in size or dissolve after topical medication.See if more symptoms develop or cyclical changes happen in those lesions like multiplying,forms map like forms, small scales,pus,itch,redness and irritation,hair fall,color changes,session variations etc.Report immediately when you have such problems.Keep updated!
Thanks all, it doesnt really bother me, other than its appearance. I will try some topical solutions and see if it goes away, if not it may be something else. I head P.versicolor starts on the chest or arms and then moves, mine has always been on my middle/upper back (right side mostly) and my flanks. strange skin!
Artificial light?Did you mean that they look so prominent on your flanks?Do you have a lot of sweating?Did you start a topical medication?Does not sound like a characteristic feature of P.versicolor based on your description,but the worst case scenario is other wise.
No didn't start on any topical medications. By artificial light I mean not from the sun, inside with house lights. Some sweating but it is cold weather at the moment, on my back the P.versicolor is in an area that I sweat and I guess I may sweat a little on my flanks during the night (as I would be lying on them)
P.versicolor may be associated with sweating or feeling coldness,which may trigger a sensation called as 'Needle Itch' or 'Pin prick' during humid climates.The lesions in P.versicolor mostly start on the trunk and proximal extremities.Lesions are classified not on parts that appear first (like chest wall or face)but are classified according to tanning and color,spreading with sharp borders.
As a preliminary management,you should start some kind of topical treatment to see if it responds to it or not.If there is no response other types of Pitryasis or dermatological symptoms are to be differentiated and treated accordingly.Talk to your Doctor and get a complete prescription,since management is the key to dermatological lesions.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.